The nurse administers quinidine IV to control an arrhythmia for a patient with mitral valve prolapse. The nurse understands that which of the following is a common adverse reaction to the drug?
• Common adverse effects of quinidine include diarrhea, nausea, vomiting, cramping, and dizziness.
• Rare adverse effects include tinnitus, syncope, blurred vision, rash, thrombocytopenia, ataxia, and palpitations.
• Life-threatening complications may include agranulocytosis and torsades de pointes.
The nurse should be alert for what adverse effect after administering scheduled IV diazepam for a mechanically ventilated patient?
A patient is administered morphine, 20 mg PO, for management of post-operative pain. How long after the administration should the nurse expect the patient's pain to improve?
A patient has been diagnosed with Klinefelter syndrome. The nurse, understanding the effects of this disorder, would expect the physician to prescribe:
A patient is prescribed ipratropium bromide and albuterol for the treatment of chronic obstructive pulmonary disease (COPD). The patient informs the nurse that he uses the ipratropium bromide for acute attacks. The nurse can conclude that which of the following is true?
A patient with hypertension is being treated with clonidine 0.1 mg PO twice a day. The nurse understands that this medication is lipid-soluble so it can cause vasodilation by acting on:
The nurse is caring for a patient admitted with diabetic ketoacidosis. The nurse recognizes the possible need to administer the following infusions during the course of treatment:
(This is a SATA question, please choose more then 1 correct answer)
A patient in severe respiratory distress is prescribed continuous albuterol nebulizers. Which of the following side effects should the nurse expect?
A patient with type 2 diabetes ingested five times her usual dose of metformin after her procedure involving iodine contrast. What side effect will the nurse monitor for?
A patient with a urinary tract infection is prescribed ciprofloxacin. The nurse should teach the patient about which most common side effects?
A patient is prescribed ipratropium bromide and albuterol for the treatment of chronic obstructive pulmonary disease. For acute attacks the patient uses ipratropium bromide. The nurse concludes that:
A patient taking prednisone for immunosuppression after idiopathic thrombocytopenic purpura (ITP) wants to know what lifestyle changes he needs to make. The nurse instructs him with what dietary advice while taking prednisone?
A patient tells the nurse he takes antacids after every meal. What should the nurse tell the patient regarding antacid administration?
A patient with tuberculosis is taking rifampin, ethambutol, isoniazid, and pyrazinamide. The patient states that his contact lenses are stained orange after each use. How should the nurse respond?
A patient prescribed carbamazepine asks the nurse why he is prescribed the drug. The nurse explains to the patient that the drug may be used to treat
A patient is admitted to the hospital for glyburide overdose. The nurse expects the physician to order the parenteral administration of:
A patient prescribed furosemide 60 mg by mouth twice per day is being instructed on administration and side effects. The nurse should instruct the patient to eat which foods while taking furosemide?
A patient is prescribed tamoxifen, 20 mg PO twice a day, for newly diagnosed metastatic breast cancer. While providing education to the patient, the nurse should include which of the following possible side effects?
A patient diagnosed with a pulmonary embolism is receiving an IV heparin infusion. Which of the following indicates a complication of therapy for which the nurse should monitor?